Lithium side effects (particularly those experienced after long-term use

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Inga
New Member


Date Joined May 2010
Total Posts : 3
   Posted 5/23/2010 11:49 AM (GMT -7)   
Dear all
 
I've been taking Lithium for 12 years now - I'm 35, female and emotionally stable. However, I've notice the following side effects which are not only annoying and frustrating but making me feel angry!
 
I find that I am spending a fortune on hair conditioner - my once lustrous, healthy-looking highlighted long blonde hair is now like straw - very dry, frizzy and with unexplained waves:(
 

Also, I feel bloated before, during and after anything that I eat! Again, I'm spending a fortune on antacids, digestive aids, laxatives, glycerine suppositories etc etc :(
 
Does anyone else share these side effects?

slz727
Regular Member


Date Joined Jun 2009
Total Posts : 216
   Posted 5/23/2010 6:01 PM (GMT -7)   
Inga,

I was also on lithum for about 5 years and yes I had all the same symtoms as you! Did not relize that it was the litium because I was on so many other drugs at the same time. I would ask my dr about the hair prob and how it would fall out alot! He just brushed it off and told me to take a multi vit. That still didn't cure the problem.

At one point I thought that I had ovarian cancer because of the bloating before meals after and during meals! That is one of the symtoms of that cancer. I do not have cancer but could not figure out where it was comming from. Speeking of stomac probs. I either had alot of gas diarrhea or would not go at all. I had to change my rx acid reducer several times and had to take more that a normal dose per my dr.

I have now gone off the lithium and changed to depcote and have had many symtoms go away now that I think about it. I hope that u know that you are not alone and I am glad that you posted this incase they put me back on lithium.

SLZ



I am now off

Inga
New Member


Date Joined May 2010
Total Posts : 3
   Posted 5/24/2010 1:19 AM (GMT -7)   
Apparently my thyroid function is fine though.  :(

slz727
Regular Member


Date Joined Jun 2009
Total Posts : 216
   Posted 5/24/2010 3:07 AM (GMT -7)   
so is mine

Inga
New Member


Date Joined May 2010
Total Posts : 3
   Posted 5/24/2010 4:57 AM (GMT -7)   
I'm Bipolar 1

horse crazy
Regular Member


Date Joined Feb 2010
Total Posts : 199
   Posted 5/25/2010 12:01 AM (GMT -7)   
Been on lithium for 5 or so years.  Definitely problems with bloating..look like I am pregnant.  Also have ended up in the hospital when for some unknown reason, the lithium level went toxic even tho the dose was not changed).
Recently lowered the dose by 300mg.  My pdoc was leery about doing it for fear I would get manic.  However, I got super depressed instead.  Go figure.  I haye all these meds
Horse Crazy
Bi-polarII; rapid cycler; Lithium 900 mg; Lamictal 200 mg; seraquel 450mg, klonopin 4mg
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:03 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
244 Guest(s), 9 Registered Member(s) are currently online.  Details
Tnmproject, 0311, depressionexam, robby vieira, gitane44, Purgatory, ShinytopPC, Stetsonva, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer